Texas, 2013Hail and Damaging Winds in Texas, June 20, 2013
June 20, 2013 · NWS AMA · 27 events in 2 counties and zones
A weak upper level disturbance moved across eastern New Mexico during the evening hours of the 20th. A dryline stretched across New Mexico and into the extreme western Oklahoma Panhandle and provided the surface focusing to allow a line of thunderstorms to develop across the eastern New Mexico Plains and northwest Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper level disturbance moved across eastern New Mexico during the evening hours of the 20th. A dryline stretched across New Mexico and into the extreme western Oklahoma Panhandle and provided the surface focusing to allow a line of thunderstorms to develop across the eastern New Mexico Plains and northwest Texas. The line of thunderstorms moved to the east northeast into northwest Texas and the southern Texas Panhandle. Shortly before 6 PM CST, the northern most embedded thunderstorm in the line took a left turn to the northeast. As this happened the thunderstorm intensified and began producing severe level hail. The track took the storm from Hereford (Deaf Smith County) into southwestern Amarillo (Randall County). As the thunderstorm moved over Amarillo (Randall County) it began to weaken and completely dissipated before reaching the central portion of the city.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 20, 5:14 PM CST, 51 minutes earlier.
Area forecast discussion, Jun 20, 5:14 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
614 PM CDT THU JUN 20 2013
.AVIATION...
00Z TAF CYCLE
SOUTHWESTERLY UPPER FLOW ALONG WITH SOME DISTURBANCES IN THE UPPER
ATMOSPHERE MOVING ACROSS THE PANHANDLES WILL ALLOW FOR SOME ISOLATED
TO SCATTERED CONVECTION THIS EVENING...MAINLY AFFECTING EITHER OR
BOTH OF THE AMARILLO AND DALHART TAF SITES. CONFIDENCE TOO LOW AT
THIS TIME TO FORECAST AT EITHER TAF SITE...SO WILL CONTINUE TO
MONITOR CLOSELY AND UPDATE IF NECESSARY. OTHERWISE...VFR CONDITIONS
EXPECTED WITH SOUTHERLY WINDS 15 TO 25 KNOTS WITH HIGHER GUSTS
DIMINISHING AFTER 02Z TO 04Z FRIDAY TO AROUND 10 TO 20 KNOTS WITH
SOME GUSTS...THEN INCREASING AGAIN AFTER 14Z TO 15Z FRIDAY TO AROUND
15 TO 25 KNOTS WITH HIGHER GUSTS.
SCHNEIDER
&&
.PREV DISCUSSION... /ISSUED 239 PM CDT THU JUN 20 2013/
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING OVER SOUTHEAST
NEW MEXICO INTO THE WESTERN SOUTH PLAINS THIS AFTERNOON. THIS AREA
OF PRECIPITATION WAS IN THE CORRIDOR OF BEST INSTABILITY AND
MOISTURE WHICH STRETCHES FROM SOUTHEAST NEW MEXICO INTO THE SOUTH
CENTRAL TEXAS PANHANDLE...SO WOULD EXPECT THESE SHOWERS AND
THUNDERSTORMS TO CONTINUE TO DEVELOP NORTHEAST INTO OUR AREA. A
SURFACE TROUGH ACROSS THE WESTERN PANHANDLES MAY ALSO SERVE AS A
FOCUS FOR SHOWERS AND THUNDERSTORMS. SPOTTY AREAS OF RAIN MAY LAST
THROUGH THE NIGHT...MAINLY ACROSS THE SOUTHEAST TEXAS PANHANDLE AS
THE LOW LEVEL JET DEVELOPS OVERNIGHT.
THE PANHANDLES WILL BE UNDER A SOUTHWEST FLOW ALOFT THROUGH THE
EARLY PART OF NEXT WEEK. A LARGE UPPER LEVEL TROUGH WILL REMAIN
OVER THE PACIFIC NORTHWEST OR JUST TO THE WEST AND A LARGE RIDGE
OF HIGH PRESSURE ALOFT WILL STRETCH FROM SOUTHWEST TEXAS INTO THE
MID ATLANTIC. SEVERAL DISTURBANCES WILL MOVE THROUGH THIS SOUTHWEST
FLOW ALOFT AND THESE WILL INTERACT WITH A SURFACE TROUGH AND LOW
LEVEL MOISTURE TO HELP SPARK SHOWERS AND THUNDERSTORMS EACH DAY
THROUGH SUNDAY.
BY MONDAY...UPPER LEVEL HEIGHTS ARE EXPECTED TO INCREASE WHICH
COULD CAP OUR ATMOSPHERE KEEPING SHOWERS AND THUNDERSTORMS AT BAY.
BY TUESDAY AND WEDNESDAY THE UPPER HIGH WILL PUSH BACK TO THE WEST
AND WILL BE NEARING THE ARIZONA/NEW MEXICO STATE LINE BY WEDNESDAY.
TEMPERATURES WILL BE GENERALLY ABOVE NORMAL DURING THIS FORECAST WITH
HIGHS IN THE LOWER 90S TO AROUND 100 AND LOWS IN THE 60S.
FIRE WEATHER...
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED
THROUGH THE WEEKEND. THE WINDS WILL GET OVER 20 MPH MOST
DAYS...BUT THE LOWEST AFTERNOON RELATIVE HUMIDITY VALUES ARE
EXPECTED TO STAY ABOVE 20 PERCENT FOR MOST OF THE AREA. EVEN WHERE
THE RELATIVE HUMIDITY GETS BELOW 20 PERCENT...THE GREEN UP SHOULD
KEEP ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS AT BAY.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
11/08
Hazardous weather outlook, Jun 20, 2:06 PM CST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
306 PM CDT THU JUN 20 2013
OKZ001>003-TXZ001>020-210815-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
306 PM CDT THU JUN 20 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...TONIGHT.
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES TONIGHT. SOME OF
THE STORMS MAY BECOME SEVERE. THE MAIN HAZARDS WILL BE HAIL UP TO
THE SIZE OF HALF DOLLARS AND WIND GUSTS TO AROUND 60 MPH. HEAVY RAIN
MAY ALSO CAUSE LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES FRIDAY THROUGH
SUNDAY NIGHT. SOME OF THE STORMS MAY BE STRONG TO SEVERE WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN HAZARDS.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
GOEHRING
In the hours before
Special weather statement, Jun 20, 3:51 PM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
451 PM CDT THU JUN 20 2013
TXZ006-011-202245-
HARTLEY TX-OLDHAM TX-
451 PM CDT THU JUN 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OLDHAM AND SOUTHERN
HARTLEY COUNTIES UNTIL 545 PM CDT...
AT 450 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES SOUTHEAST OF NARA VISA...MOVING
NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN OLDHAM AND SOUTHERN HARTLEY
COUNTIES.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3582 10247 3559 10229 3530 10296 3541 10305
3547 10305
TIME...MOT...LOC 2152Z 238DEG 24KT 3543 10292
SCHNEIDERSpecial weather statement, Jun 20, 5:57 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
657 PM CDT THU JUN 20 2013
TXZ016>018-210100-
ARMSTRONG TX-DEAF SMITH TX-RANDALL TX-
657 PM CDT THU JUN 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARMSTRONG...RANDALL
AND SOUTHEASTERN DEAF SMITH COUNTIES UNTIL 800 PM CDT...
AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF
DAWN TO 6 MILES SOUTHEAST OF HEREFORD...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
HEREFORD... CANYON... UMBARGER...
LAKE TANGLEWOOD... DAWN... BUFFALO LAKE...
TIMBERCREEK CANYON...
THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 91 AND 121.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3475 10247 3518 10215 3516 10156 3476 10182
TIME...MOT...LOC 2356Z 060DEG 4KT 3486 10222 3474 10234
SCHNEIDER
Hail, Deaf Smith
- When
- June 20, 6:05 PM CST to 6:06 PM CST
- Where
- Deaf Smith County, 5.11 mi SSE of Hereford to 4.65 mi S of Hereford Muni Arpt
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.758, -102.351
An embedded thunderstorm broke off from a line of storms moving across Northwest Texas. This storm moved to the northeast and entered the southern Texas Panhandle during the evening hours of the 20th. As the thunderstorm moved across Deaf Smith County, the Hereford Fire Department reported quarter size hail (1.00 inch) 5 miles southeast of Hereford (Deaf Smith County). The thunderstorm continued to move to the northeast across the county after producing this hail.
Thunderstorm Wind, Deaf Smith
- When
- June 20, 6:15 PM CST to 6:18 PM CST
- Where
- Deaf Smith County, 0.89 mi NW of Hereford Muni Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 34.860, -102.330
An embedded thunderstorm broke off from a line of storms moving across Northwest Texas. This storm moved to the northeast and entered the southern Texas Panhandle during the evening hours of the 20th. As the thunderstorm moved across Deaf Smith County, the Hereford AWOS recorded a 59 mph downburst 5 miles east-northeast of Hereford (Deaf Smith County). The thunderstorm continued to move to the northeast across the county after producing this downburst.
Hail, Randall
- When
- June 20, 6:30 PM CST to 6:32 PM CST
- Where
- Randall County, 8.65 mi NNW of Canyon to 9.27 mi NNW of Canyon
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 35.094, -101.984
An embedded thunderstorm broke off from a line of storms moving across Northwest Texas. This storm moved to the northeast and entered the southern Texas Panhandle during the evening hours of the 20th. As the thunderstorm moved across Randall County, a member of the public reported half dollar size hail (1.25 inches) 9 miles north-northwest of Canyon (Randall County). The thunderstorm continued to move to the northeast across the county after producing this hail.
Thunderstorm Wind, Deaf Smith
- When
- June 20, 6:37 PM CST to 6:39 PM CST
- Where
- Deaf Smith County, 2.82 mi NNW of Dawn
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 34.960, -102.210
An embedded thunderstorm broke off from a line of storms moving across Northwest Texas. This storm moved to the northeast and entered the southern Texas Panhandle during the evening hours of the 20th. As the thunderstorm moved across Deaf Smith County, the KVII Schoolnet site at G and C Hydro Farms (Deaf Smith County) reported an 81 mph downburst. The thunderstorm continued to move to the northeast across the county after producing this downburst.
Hail, Randall
- When
- June 20, 6:40 PM CST to 6:42 PM CST
- Where
- Randall County, 7.19 mi SW of Amarillo to 6.83 mi SW of Amarillo
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 35.128, -101.911
An embedded thunderstorm broke off from a line of storms moving across Northwest Texas. This storm moved to the northeast and moved across the southern Texas Panhandle during the evening hours of the 20th. As the thunderstorm moved across Randall County, a member of the public reported half dollar size hail (1.25 inches) eight miles northwest of Timbercreek Canyon (Randall County). The thunderstorm continued to move to the northeast across the county after producing this hail, before diminishing over the central portion of Amarillo (Randall County).
Hail, Randall
- When
- June 20, 6:41 PM CST to 6:42 PM CST
- Where
- Randall County, 5.49 mi NW of Umbarger to 7.32 mi NNW of Umbarger
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.009, -102.165
An embedded thunderstorm broke off from a line of storms moving across Northwest Texas. This storm moved to the northeast and moved across the southern Texas Panhandle during the evening hours of the 20th. As the thunderstorm moved across Randall County, a member of the public reported quarter size hail (1.00 inch) eight miles north of Canyon (Randall County). The thunderstorm continued to move to the northeast across the county after producing this hail, before diminishing over the central portion of Amarillo (Randall County).
Hail, Randall
- When
- June 20, 6:41 PM CST to 6:43 PM CST
- Where
- Randall County, 6.52 mi WNW of Timbercreek Canyon to 6.66 mi NW of Timbercreek Canyon
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.092, -101.923
An embedded thunderstorm broke off from a line of storms moving across Northwest Texas. This storm moved to the northeast and moved across the southern Texas Panhandle during the evening hours of the 20th. As the thunderstorm moved across Randall County, a member of the public reported quarter size hail (1.00 inch) eight miles north of Canyon (Randall County). The thunderstorm continued to move to the northeast across the county after producing this hail, before diminishing over the central portion of Amarillo (Randall County).
Hail, Randall
- When
- June 20, 6:43 PM CST to 6:45 PM CST
- Where
- Randall County, 7.2 mi SW of Amarillo to 6.85 mi SW of Amarillo
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.127, -101.911
An embedded thunderstorm broke off from a line of storms moving across Northwest Texas. This storm moved to the northeast and moved across the southern Texas Panhandle during the evening hours of the 20th. As the thunderstorm moved across Randall County, an National Weather Service employee reported quarter size hail (1.00 inch) seven miles southwest of Amarillo (Randall County). The thunderstorm continued to move to the northeast across the county after producing this hail, before diminishing over the central portion of Amarillo (Randall County).
Hail, Randall
- When
- June 20, 6:45 PM CST to 6:47 PM CST
- Where
- Randall County, 8.13 mi NNE of Umbarger to 8.58 mi NW of Canyon
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.054, -102.032
An embedded thunderstorm broke off from a line of storms moving across Northwest Texas. This storm moved to the northeast and moved across the southern Texas Panhandle during the evening hours of the 20th. As the thunderstorm moved across Randall County, a member of the public reported quarter size hail (1.00 inch) eight miles south-southeast of Bushland (Randall County). The thunderstorm continued to move to the northeast across the county after producing this hail, before diminishing over the central portion of Amarillo (Randall County).
Hail, Randall
- When
- June 20, 6:45 PM CST to 6:48 PM CST
- Where
- Randall County, 9.44 mi NNE of Umbarger to 10.45 mi NNE of Umbarger
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 35.083, -102.064
An embedded thunderstorm broke off from a line of storms moving across Northwest Texas. This storm moved to the northeast and moved across the southern Texas Panhandle during the evening hours of the 20th. As the thunderstorm moved across Randall County, a member of the public reported ping pong ball size hail (1.50 inches) seven miles south of Bushland (Randall County). The thunderstorm continued to move to the northeast across the county after producing this hail, before diminishing over the central portion of Amarillo (Randall County).
Hail, Randall
- When
- June 20, 6:45 PM CST to 6:47 PM CST
- Where
- Randall County, 10.35 mi N of Umbarger to 12.17 mi NNE of Umbarger
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.097, -102.066
An embedded thunderstorm broke off from a line of storms moving across Northwest Texas. This storm moved to the northeast and moved across the southern Texas Panhandle during the evening hours of the 20th. As the thunderstorm moved across Randall County, a member of the public reported quarter size hail (1.00 inch) six miles south of Bushland (Randall County). The thunderstorm continued to move to the northeast across the county after producing this hail, before diminishing over the central portion of Amarillo (Randall County).
Hail, Randall
- When
- June 20, 6:45 PM CST to 6:47 PM CST
- Where
- Randall County, 7.1 mi SW of Amarillo to 6.9 mi SW of Amarillo
- Measured
- 1.5 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.129, -101.910
An embedded thunderstorm broke off from a line of storms moving across Northwest Texas. This storm moved to the northeast and moved across the southern Texas Panhandle during the evening hours of the 20th. As the thunderstorm moved across Randall County, a member of the public reported ping pong ball size hail (1.50 inches) seven miles southwest of Amarillo (Randall County). The thunderstorm continued to move to the northeast across the county after producing this hail, before diminishing over the central portion of Amarillo (Randall County).
Hail, Randall
- When
- June 20, 6:45 PM CST to 6:47 PM CST
- Where
- Randall County, 5.55 mi WSW of Amarillo to 5.36 mi WSW of Amarillo
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.160, -101.905
An embedded thunderstorm broke off from a line of storms moving across Northwest Texas. This storm moved to the northeast and moved across the southern Texas Panhandle during the evening hours of the 20th. As the thunderstorm moved across Randall County, a National Weather Service employee reported quarter size hail (1.25 inches) at the intersection of 45th Ave and Bell Street (Randall County). The thunderstorm continued to move to the northeast across the county after producing this hail, before diminishing over the central portion of Amarillo (Randall County).
Hail, Randall
- When
- June 20, 6:46 PM CST to 6:48 PM CST
- Where
- Randall County, 6.82 mi SW of Amarillo to 6.5 mi SW of Amarillo
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.129, -101.903
An embedded thunderstorm broke off from a line of storms moving across Northwest Texas. This storm moved to the northeast and moved across the southern Texas Panhandle during the evening hours of the 20th. As the thunderstorm moved across Randall County, a trained storm spotter reported ping pong ball size hail (1.50 inches) at the intersection of Bell Street and Arden Road (Randall County). The thunderstorm continued to move to the northeast across the county after producing this hail, before diminishing over the central portion of Amarillo (Randall County).
Hail, Randall
- When
- June 20, 6:48 PM CST to 6:50 PM CST
- Where
- Randall County, 5.54 mi SW of Amarillo to 5.25 mi SW of Amarillo
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.145, -101.892
An embedded thunderstorm broke off from a line of storms moving across Northwest Texas. This storm moved to the northeast and moved across the southern Texas Panhandle during the evening hours of the 20th. As the thunderstorm moved across Randall County, a National Weather Service employee reported nickel size hail (0.88 inch) six miles southwest of Amarillo (Randall County). The thunderstorm continued to move to the northeast across the county after producing this hail, before diminishing over the central portion of Amarillo (Randall County).
Hail, Randall
- When
- June 20, 6:50 PM CST to 6:52 PM CST
- Where
- Randall County, 6.78 mi SW of Amarillo to 6.49 mi SW of Amarillo
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 35.130, -101.903
An embedded thunderstorm broke off from a line of storms moving across Northwest Texas. This storm moved to the northeast and moved across the southern Texas Panhandle during the evening hours of the 20th. As the thunderstorm moved across Randall County, a member of the public reported golf ball size hail (1.75 inches) at the intersection of Bell Street and Arden Road (Randall County). The thunderstorm continued to move to the northeast across the county after producing this hail, before diminishing over the central portion of Amarillo (Randall County).
Hail, Randall
- When
- June 20, 6:50 PM CST to 6:55 PM CST
- Where
- Randall County, 9.73 mi NNW of Canyon to 9.91 mi WSW of Amarillo
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.109, -101.988
An embedded thunderstorm broke off from a line of storms moving across Northwest Texas. This storm moved to the northeast and moved across the southern Texas Panhandle during the evening hours of the 20th. As the thunderstorm moved across Randall County, a member of the public reported quarter size hail (1.00 inch) seven miles southeast of Bushland (Randall County). The thunderstorm continued to move to the northeast across the county after producing this hail, before diminishing over the central portion of Amarillo (Randall County).
Hail, Randall
- When
- June 20, 6:50 PM CST to 6:53 PM CST
- Where
- Randall County, 5.97 mi SW of Amarillo to 5.48 mi SW of Amarillo
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.136, -101.891
An embedded thunderstorm broke off from a line of storms moving across Northwest Texas. This storm moved to the northeast and moved across the southern Texas Panhandle during the evening hours of the 20th. As the thunderstorm moved across Randall County, a member of the public reported quarter size hail (1.00 inch) 6 miles southwest of Amarillo (Randall County). The thunderstorm continued to move to the northeast across the county after producing this hail, before diminishing over the central portion of Amarillo (Randall County).
Hail, Randall
- When
- June 20, 6:50 PM CST to 6:53 PM CST
- Where
- Randall County, 6.13 mi SW of Amarillo to 5.75 mi SW of Amarillo
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 35.140, -101.900
An embedded thunderstorm broke off from a line of storms moving across Northwest Texas. This storm moved to the northeast and moved across the southern Texas Panhandle during the evening hours of the 20th. As the thunderstorm moved across Randall County, a member of the public reported half dollar size hail (1.25 inches) 6 miles southwest of Amarillo (Randall County). The thunderstorm continued to move to the northeast across the county after producing this hail, before diminishing over the central portion of Amarillo (Randall County).
Hail, Randall
- When
- June 20, 6:50 PM CST to 6:52 PM CST
- Where
- Randall County, 7.94 mi WSW of Amarillo to 7.12 mi WSW of Amarillo
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.140, -101.940
An embedded thunderstorm broke off from a line of storms moving across Northwest Texas. This storm moved to the northeast and moved across the southern Texas Panhandle during the evening hours of the 20th. As the thunderstorm moved across Randall County, a National Weather Service employee reported nickel size hail (0.88 inch) eight miles east-southeast of Bushland (Randall County). The thunderstorm continued to move to the northeast across the county after producing this hail, before diminishing over the central portion of Amarillo (Randall County).
Hail, Randall
- When
- June 20, 6:51 PM CST to 6:54 PM CST
- Where
- Randall County, 4.72 mi SW of Amarillo to 4.18 mi WSW of Amarillo
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.159, -101.887
An embedded thunderstorm broke off from a line of storms moving across Northwest Texas. This storm moved to the northeast and moved across the southern Texas Panhandle during the evening hours of the 20th. As the thunderstorm moved across Randall County, a member of the public reported quarter size (1.00 inch) at the intersection of 45th Ave and Western Street (Randall County). The thunderstorm continued to move to the northeast across the county after producing this hail, before diminishing over the central portion of Amarillo (Randall County).
Hail, Randall
- When
- June 20, 6:52 PM CST to 6:54 PM CST
- Where
- Randall County, 6.16 mi SW of Amarillo to 5.68 mi SW of Amarillo
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 35.143, -101.904
An embedded thunderstorm broke off from a line of storms moving across Northwest Texas. This storm moved to the northeast and moved across the southern Texas Panhandle during the evening hours of the 20th. As the thunderstorm moved across Randall County, a member of the public reported golfball size hail (1.75 inches) five miles south-southwest of Amarillo (Randall County). The thunderstorm continued to move to the northeast across the county after producing this hail, before diminishing over the central portion of Amarillo (Randall County).
Hail, Randall
- When
- June 20, 6:55 PM CST to 6:57 PM CST
- Where
- Randall County, 5.25 mi SW of Amarillo to 4.75 mi SW of Amarillo
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.150, -101.890
An embedded thunderstorm broke off from a line of storms moving across Northwest Texas. This storm moved to the northeast and moved across the southern Texas Panhandle during the evening hours of the 20th. As the thunderstorm moved across Randall County, a National Weather Service reported quarter size hail (1.00 inch) six miles southwest of Amarillo (Randall County). The thunderstorm continued to move to the northeast across the county after producing this hail, before diminishing over the central portion of Amarillo (Randall County).
Thunderstorm Wind, Deaf Smith
- When
- June 20, 6:55 PM CST to 6:56 PM CST
- Where
- Deaf Smith County, 1.84 mi WNW of Hereford
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.830, -102.430
An embedded thunderstorm broke off from a line of storms moving across Northwest Texas. This storm moved to the northeast and moved across the southern Texas Panhandle during the evening hours of the 20th. As the thunderstorm moved across Randall County, the West Texas Mesonet two miles west-northwest of Hereford (Deaf Smith County) reported a 65 mph outflow gust. The thunderstorm continued to move to the northeast across the county after producing this hail, before diminishing over the central portion of Amarillo (Randall County).
Hail, Randall
- When
- June 20, 7:00 PM CST to 7:02 PM CST
- Where
- Randall County, 10.61 mi NNE of Umbarger to 11.8 mi WSW of Amarillo
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.100, -102.060
An embedded thunderstorm broke off from a line of storms moving across Northwest Texas. This storm moved to the northeast and moved across the southern Texas Panhandle during the evening hours of the 20th. As the thunderstorm moved across Randall County, a member of the public reported quarter size hail (1.00 inch) six miles south of Bushland (Randall County). The thunderstorm continued to move to the northeast across the county after producing this hail, before diminishing over the central portion of Amarillo (Randall County).
Hail, Randall
- When
- June 20, 7:00 PM CST to 7:02 PM CST
- Where
- Randall County, 4.73 mi SW of Amarillo to 3.9 mi SW of Amarillo
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 35.158, -101.886
An embedded thunderstorm broke off from a line of storms moving across Northwest Texas. This storm moved to the northeast and moved across the southern Texas Panhandle during the evening hours of the 20th. As the thunderstorm moved across Randall County, a member of the public reported nickel size hail (0.88 inch) six miles south of Amarillo (Randall County). The thunderstorm continued to move to the northeast across the county after producing this hail, before diminishing over the central portion of Amarillo (Randall County).
Hail, Randall
- When
- June 20, 7:06 PM CST to 7:08 PM CST
- Where
- Randall County, 4.34 mi WSW of Amarillo to 3.95 mi WSW of Amarillo
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 35.167, -101.885
An embedded thunderstorm broke off from a line of storms moving across Northwest Texas. This storm moved to the northeast and moved across the southern Texas Panhandle during the evening hours of the 20th. As the thunderstorm moved across Randall County, a member of the public reported ping pong ball size hail (1.50 inches) 3 miles southwest of Amarillo (Randall County). The thunderstorm continued to move to the northeast across the county after producing this hail, before diminishing over the central portion of Amarillo (Randall County).
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Minnesota, June 20 to 21, 2013$3.6 million · EF0 · 90 events
- Tornado and Flash Flooding in North Dakota, June 20 to 21, 2013$305,000 · EF0 · 25 events
- Flash Flooding and Hail in North Dakota, June 20, 2013$409,000 · 2.75 in hail · 15 events
- Flash Flooding and Hail in New Mexico, June 20, 2013$170,000 · 1.75 in hail · 11 events
- Wildfire in Nevada, June 20, 2013$200,000 · 1 event
- Flood and Hail in Minnesota, June 20 to 21, 2013$28,000 · 2.5 in hail · 24 events
- High Wind in Texas, June 20, 20131 injured · 70 kt wind · 18 events
- Hail and Damaging Winds in Tennessee, June 20, 2013$15,000 · 52 kt wind · 9 events
- Damaging Winds in Alabama, June 20, 2013$12,000 · 52 kt wind · 2 events
- Damaging Winds and High Wind in Texas, June 20, 201356 kt wind · 5 events
- Damaging Winds in Florida, June 20, 2013$10,000 · 55 kt wind · 4 events
- Frost and Freeze in Oregon, June 20, 20133 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 463472, 463473, 463475, 463476, 463477, 463478, 463480, 463482, 463486, 463488, 463489, 463490, 463491, 463493, 463496, 463498, 463519, 463521, 463522, 463525, 463526, 463532, 463533, 463534, 463535, 463536, 463538.